My thyroid panel results and lab ranges are given below. My doctor told me to take Synthroid (0.05mg). Would like to hear your feedback:
TSH 5.6 0.4 - 4.0
Free T4 0.85 0.82 - 1.63
Total T3 1.1 0.8 - 1.6
The above is all i see in the thyroid panel. Is this sufficient to conclude that i am hypo? Thanks
These are some of the most frequently encountered hypo symptoms.
* The most common is fatigue.
* Skin can become dry, cold, rough and scaly.
* Hair becomes coarse, brittle and grows slowly or may fall out excessively.
* Sensitivity to cold with feelings of being chilly in rooms of normal temperature.
* Difficult for a person to sweat and their perspiration may be decreased or even absent even during heavy exercise and hot weather.
* Constipation that is resistant to magnesium supplementation and other mild laxatives is also another common symptom.
* Difficulty in losing weight despite rigid adherence to a low grain diet seems to be a common finding especially in women.
* Depression and muscle weakness are other common symptoms.
I don't have any other symptom than the one listed above (2nd in your list). I have had dandruff issues for over 16 years now and for the last 1 year, the skin around my nose and eyebrows are starting to flak up too. I don't know if this is hypo related.
I have tested high for cholesterol but have attributed that to my sweet consumption. Have been exercising vigorously for the last 1 year and cholesterol has come down significantly (though not full in the normal range yet).
My doc only checked for TSH, Free T4 and Total T3. Do i need to get the Free T3 check done or is that same as Total T3?
If you have no other symptoms, I'd just continue to be alert to any symptoms that might show up, and continue to get your thyroid checked periodically, or when you go in for regular appointment with doctor. I would suggest that in the future you request that they check Free T3, instead of total T3. The "Frees" are the biologically active portions of thyroid hormone, which means they are not bound up with protein, which would render them inactive. The "Frees" largely regulate metabolism and many other body functions, which is why they are the most important tests.
TSH is a pituitary hormone that is affected by many variables, which is why it is not useful as a diagnostic, but is only an indicator of thyroid levels and does not correlate very well at all with symptoms.
Yes, there are sometimes side effects with Synthroid, as there is with most medications. You can look on the website for Synthroid and learn about these.
I'm sure that your doctor is prescribing meds, primarily because of your TSH level. You should realize that TSH is a pituitary hormone that is affected by many variables, including the time of day when blood is drawn for testing. TSH also does not correlate very well at all with hypo symptoms. FT3 and FT4 correlate best with hypo symptoms, and I'm aware that your actual thyroid hormone test results are on the low end of their ranges, which frequently results in hypo symptoms. However, since you have no symptoms to speak of, I'm just not sure why you would want to start taking medication at this time. I think this is a question that you should discuss with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.